Alert archive / Nebraska / Wind Advisories in 2015
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 24, 2015, 4:08 PM CST for 30 counties in Nebraska. It took effect at Jan 25, 2015, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2015, 4:08 PM CST (22:08 UTC)
- In effect from
- Jan 25, 2015, 12:00 AM CST
- Expired
- Jan 25, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
All 30 counties
Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS73 KOAX 242208 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 408 PM CST SAT JAN 24 2015 ...WINDY LATE TONIGHT AND SUNDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING NORTHWEST WINDS TO NORTHEAST NEBRASKA LATER TONIGHT. EXPECT WINDS TO INCREASE INTO THE 25 TO 35 WITH GUSTS TO 45 MPH BY AROUND MIDNIGHT. THE STRONG WINDS WILL CONTINUE THROUGH MID SUNDAY MORNING. NEZ011-012-015>018-030>033-042-043-050-065-250615- /O.NEW.KOAX.WI.Y.0002.150125T0600Z-150125T1500Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX-BUTLER-SEWARD- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD...MILFORD 408 PM CST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BY 45 MPH AROUND MIDNIGHT AND CONTINUE STRONG THROUGH MID SUNDAY MORNING. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
523 WWUS73 KOAX 250517 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1117 PM CST SAT JAN 24 2015 ...WINDY OVERNIGHT AND INTO SUNDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING NORTHWEST WINDS TO PORTIONS OF EASTERN NEBRASKA OVERNIGHT. EXPECT WINDS TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY AROUND MIDNIGHT. THE STRONG WINDS WILL CONTINUE THROUGH MID SUNDAY MORNING. NEZ044-051-066-078-251330- /O.EXA.KOAX.WI.Y.0002.150125T0600Z-150125T1500Z/ DODGE-SAUNDERS-LANCASTER-SALINE- INCLUDING THE CITIES OF...FREMONT...WAHOO...ASHLAND...YUTAN... LINCOLN...CRETE...WILBER 1117 PM CST SAT JAN 24 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BY 45 MPH AROUND MIDNIGHT AND CONTINUE STRONG THROUGH MID SUNDAY MORNING. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-015>018-030>033-042-043-050-065-251330- /O.CON.KOAX.WI.Y.0002.150125T0600Z-150125T1500Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX-BUTLER-SEWARD- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD...MILFORD 1117 PM CST SAT JAN 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BY 45 MPH AROUND MIDNIGHT AND CONTINUE STRONG THROUGH MID SUNDAY MORNING. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PEARSON
519 WWUS73 KOAX 250907 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 307 AM CST SUN JAN 25 2015 ...WINDY THIS MORNING... .STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING NORTHWEST WINDS TO PORTIONS OF EASTERN NEBRASKA EARLY THIS MORNING. EXPECT WINDS TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL SUBSIDE THIS AFTERNOON. NEZ011-012-015>018-251015- /O.CAN.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE 307 AM CST SUN JAN 25 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. ALTHOUGH IT WILL REMAIN WINDY EARLY THIS MORNING...THEY WILL GENERALLY REMAIN BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NEZ034-045-052-053-067-068-088>093-251500- /O.EXA.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/ BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...TEKAMAH...OAKLAND...LYONS...DECATUR... BLAIR...OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH... NEBRASKA CITY...FAIRBURY...BEATRICE...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 307 AM CST SUN JAN 25 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BY 45 MPH AND WILL CONTINUE STRONG THROUGH EARLY THIS MORNING. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ030>033-042>044-050-051-065-066-078-251500- /O.CON.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/ BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS- SEWARD-LANCASTER-SALINE- INCLUDING THE CITIES OF...ALBION...ST. EDWARD...NORFOLK... STANTON...WEST POINT...WISNER...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER 307 AM CST SUN JAN 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS BY 45 MPH AROUND WILL CONTINUE STRONG THROUGH EARLY THIS MORNING. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
918 WWUS73 KOAX 251312 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 712 AM CST SUN JAN 25 2015 ...WINDY THIS MORNING... .STRONG LOW PRESSURE SYSTEM WILL BRING STRONG NORTHWEST WINDS TO PORTIONS OF SOUTHEASTERN NEBRASKA THIS MORNING. EXPECT WINDS TO 25 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONG WINDS WILL SUBSIDE LATER THIS MORNING. NEZ030>034-042>045-050>053-065>068-078-251415- /O.CAN.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/ BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- INCLUDING THE CITIES OF...ALBION...ST. EDWARD...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY... WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION... LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER 712 AM CST SUN JAN 25 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAD DIMINISHED FROM EARLIER THIS MORNING. GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH MID MORNING THEN GRADUALLY DECREASE INTO THE AFTERNOON. $$ NEZ088>093-251500- /O.CON.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/ JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 712 AM CST SUN JAN 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH MID MORNING. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
554 WWUS73 KOAX 251454 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 854 AM CST SUN JAN 25 2015 NEZ088>093-251600- /O.EXP.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/ JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 854 AM CST SUN JAN 25 2015 ...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... STRONG NORTHWEST WINDS HAVE BEGUN TO DIMINISH SOMEWHAT...AND THAT TREND WILL CONTINUE THROUGH THE REST OF THE MORNING. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:31 PM CST, 37 minutes earlier.
Area forecast discussion, Jan 24, 3:31 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
331 PM CST SAT JAN 24 2015
.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 324 PM CST SAT JAN 24 2015
STRONG SHORTWAVE BRINGING COLDER TEMPERATURES AND A CHANCE FOR RAIN
AND SNOW THROUGH SUNDAY...THEN WARMER TEMPERATURES AGAIN TO START
THE WORK WEEK...REMAIN THE PRIMARY FORECAST CHALLENGES.
STRONG SHORTWAVE WAS NOTED ON WATER VAPOR IMAGERY DIVING THROUGH
EASTERN MONTANA THIS AFTERNOON. RAP ANALYSIS SHOWS 150KT 300MB JET
ACCOMPANYING SHORTWAVE. BOTH FEATURES WILL MOVE TOWARD OUR AREA
LATER THIS EVENING AND PROGRESS TO THE EAST ON SUNDAY. SCATTERED
SHOWERS WERE ALREADY OCCURRING IN WESTERN NEBRASKA CAUSED BY WEAK
VORTICITY LOBE AHEAD OF SHORTWAVE...WITH WING OF WARM ADVECTION
RAIN/SNOW EXTENDING FROM NORTH DAKOTA INTO EASTERN SOUTH DAKOTA
AHEAD OF MAIN SHORTWAVE. COULD SEE ISOLATED SHOWERS/SPRINKLES THIS
EVENING WITH WESTERN NEBRASKA ACTIVITY...BUT MAIN PRECIP CHANCE
WILL COME LATER THIS EVENING WITH NORTHERN PLAINS ACTIVITY. EXPECT
RAIN CHANCES TO INCREASE MARKEDLY BY MIDNIGHT ACROSS ALL OF
EASTERN NEBRASKA AND WESTERN IOWA...WITH LIKELY POPS IN OUR NORTH
WHERE LIFT ASSOCIATED BY MID LEVEL WARM ADVECTION IS MAXIMIZED.
FORECAST SOUNDINGS SUGGEST WARM SURFACE LAYER WILL KEEP PRECIP
LIQUID PAST MIDNIGHT BEFORE LOW LEVEL COLD ADVECTION KICKS
IN...CHANGING RAIN TO SNOW FROM NORTHWEST TO SOUTHEAST. BUT STILL
SURFACE AND BOUNDARY LAYER TEMPERATURES WILL BE SIGNIFICANTLY WARM
TO OFFER DOUBT WHETHER PRECIP WILL CHANGE TO ALL SNOW EXCEPT FOR
NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. WHERE SNOW DOES
FALL...QPF LOOKS TO REMAIN UNDER A TENTH OF AN INCH WITH MELTING
OCCURRING AS WELL. THUS AMOUNTS OF A HALF INCH OR LESS ARE
FORECAST NORTH AND EAST OF THE OMAHA METRO AREA...WITH LITTLE
ACCUMULATION SOUTH AND WEST.
WINDS WILL ALSO KICK UP SIGNIFICANTLY OVERNIGHT...ESPECIALLY IN
NORTHEAST NEBRASKA. UNIDIRECTIONAL NORTHWESTERLY FLOW ACCOMPANIED
BY 50KT 850 JET...ALONG WITH LOW LEVEL INSTABILITY PROMOTING
MIXING OF BOUNDARY LAYER...SUGGEST WINDS OF 30 TO 45 MPH ARE
POSSIBLE BETWEEN MIDNIGHT AND MID SUNDAY MORNING. WILL ISSUE WIND
ADVISORY FOR PARTS OF OUR AREA TO COVER THIS.
PRECIPITATION SHOULD BE ENDING BY NOON SUNDAY...BUT STRONG COLD
ADVECTION WILL PERSIST DURING THE DAY. THUS TEMPERATURES WILL
PROBABLY REMAIN STEADY OF FALL MUCH OF THE DAY. HIGHS ONLY IN THE
30S ARE EXPECTED.
COOLDOWN BEHIND SYSTEM WILL BE BRIEF AS WINDS RETURN TO THE SOUTH OR
SOUTHWEST OVERNIGHT SUNDAY NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS
THE NORTHERN PLAINS. TEMPS MAY RISE OVERNIGHT AFTER AN EVENING
LOW...THEN A WIND SHIFT BEHIND SURFACE TROUGH ASSOCIATED WITH
NORTHERN PLAINS SHORTWAVE WILL OCCUR EARLY MONDAY. GUSTY NORTHWEST
WINDS WILL PROMOTE DECENT MIXING MONDAY AFTERNOON WITH 850
TEMPERATURES IN THE 8-10C RANGE. HIGHS MONDAY AFTERNOON COULD REACH
60 IN OUR SOUTHWEST WITH PLENTY OF 50S ELSEWHERE.
A QUICK SHOT OF HIGH PRESSURE OVERHEAD TUESDAY MORNING WILL MOVE OFF
TO THE EAST...BRINGING SOUTHEASTERLY LOW LEVEL FLOW TUESDAY
AFTERNOON. THIS IS NORMALLY NOT A WARM WIND FOR US...SO TEMPS WILL
BE A GOOD 5 OR 10 DEGREES COOLER TUESDAY AFTERNOON DESPITE A SIMILAR-
TO-MONDAY LOW LEVEL TEMPERATURE PROFILE. STILL SHOULD SEE HIGHS IN
THE 50S MOST AREAS.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 324 PM CST SAT JAN 24 2015
ANOTHER WARM DAY WEDNESDAY WILL BE FOLLOWED BY COOLER TEMPERATURES
THROUGH THE END OF THE WEEK...AND LIKELY SIGNIFICANTLY COLDER BY
NEXT WEEKEND.
UPPER PATTERN WILL BECOME BRIEFLY ZONAL IN THE PLAINS ON WEDNESDAY
AS A PACIFIC SHORTWAVE APPROACHES FROM THE WEST. ANOTHER MILD DAY
WEDNESDAY IS FORECAST AHEAD OF THIS SHORTWAVE WITH SOUTH TO
SOUTHWEST FLOW PUMPING TEMPS BACK INTO THE 50S. SIGNIFICANT COOLING
IS EXPECTED BEHIND THIS WAVE WITH 850 TEMPERATURES DROPPING SOME 20C
BETWEEN WEDNESDAY AND THURSDAY AFTERNOONS. SOME LIGHT PRECIPITATION
IS POSSIBLE...BUT TRACK OF SURFACE LOW WILL BE WELL TO OUR
NORTHEAST. HIGH PRESSURE OVERHEAD THURSDAY WILL KEEP TEMPERATURES
FROM CLIMBING TOO FAR...WITH HIGHS STRUGGLING TO TOP 40. A LITTLE
WARMER FRIDAY AS SOUTH WINDS RETURN BRIEFLY AHEAD OF A STRONG COLD
FRONT DROPPING OUT OF THE NORTHERN PLAINS.
ECMWF AND GFS DIFFER GREATLY FOR FRIDAY NIGHT AND SATURDAY FORECAST.
GFS BRINGS A CLASSIC OVERRUNNING PATTERN TO THE PLAINS WITH
SIGNIFICANT SNOWFALL POSSIBLE. ECMWF KEEPS PRECIPITATION WELL SOUTH
OF OUR AREA AND SLAMS THE PLAINS WITH MINUS 20C 850 AIR. FOR NOW OUR
FORECAST WILL BLEND THESE TWO SCENARIOS WITH COLDER TEMPERATURES AND
A SMALL CHANCE FOR SNOW FRIDAY NIGHT AND SATURDAY.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1128 AM CST SAT JAN 24 2015
CLIPPER SYSTEM MOVING ACROSS THE CENTRAL DAKOTAS IS STILL ON TRACK
TO MAKE A QUICK SWEEP ACROSS EASTERN NEBRASKA AND WESTERN IOWA
LATER THIS AFTERNOON AND OVERNIGHT. BETWEEN 01Z AND 03Z EXPECT
WINDS TO BECOME NORTHWEST AND GUSTY...GUSTING 30KT TO 35KT AFTER
08Z. PERIODS OF -SHRA WILL BEGIN AT KOFK BY 05Z SPREADING INTO
KOMA AND KLNK BETWEEN 08Z AND 11Z. SOME SNOW SHOWERS WILL ALSO BE
POSSIBLE AT ALL THREE TAF SITES MAINLY BETWEEN 08Z AND 12Z. MVFR
CIGS WILL SPREAD ACROSS AT ALL THREE TAF SITES BETWEEN 05Z AND
11Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY FOR
NEZ011-012-015>018-030>033-042-043-050-065.
IA...NONE.
&&
SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...MEYERHazardous weather outlook, Jan 24, 5:39 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 539 AM CST SAT JAN 24 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-089>093-250145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 539 AM CST SAT JAN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT WITH WIND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. NEZ088-250145- JEFFERSON- 539 AM CST SAT JAN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF MILD TEMPERATURES...GUSTY WEST WINDS...15 TO 30 MPH AND LOW RELATIVE HUMIDITY HAVE PUSHED JEFFERSON COUNTY INTO THE VERY HIGH FIRE DANGER CATEGORY THIS AFTERNOON. GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT WITH WIND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. ZAPOTOCNY
Nearby
Wind Advisories in Nebraska, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.